Hepatitis C Community
Sovaldi and Ascites
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sovaldi and Ascites

Has anyone on treatment with any Sovaldi combo experienced ascites?
I have been on Sovaldi and Olysio for 8 weeks now and have noticed quite a bit of fluid just at the top of my ribs, making me look maybe 3 months pregnant. I don't want to say anything to the doctor because I don't want to stop my tx. I know everyone says drink a lot of water, but I am thinking perhaps I have been drinking too much water and the kidneys are suffering with processing it. Also, my breathing is more heavy than it was just a week ago if I go walking. I do new labs in a week so will be able to see if anything is awry, but mostly I'm curious as to whether anyone else has experienced this.
Perhaps it is not even ascites and I've just been eating too much.
10 Comments Post a Comment
Blank
1084115_tn?1385232189
Hi Sarah, you should tell your doctor about any unexpected symptom or problems.
and to be honest, in my humble opinion ascites is not something to play around.
best wishes for you and a successful treatment.
Blank
Avatar_f_tn
Like rexx says, if you truly have ascites your doctor definitely needs to know. Do you have cirrhosis? If not, it is doubtful that you are experiencing ascites.
Blank
Avatar_f_tn
Yes, I have cirrhosis.
I called my real doctor (a hepatologist) and he prescribed some Xifaxan and I see him next Monday. I wasn't able to get s/o from him because of problems with extending care to people on medicaid.

My tx prescribing doctor moved to Siberia and her medical assistants have taken over the practice. The clinic figured 6 months of school qualified them to practice medicine.

I posted because I am curious as to whether others have developed ascites or HE while on Sovaldi, or other treatments. If a person is on the line between compensated and decompensated, it seems these powerful drugs could easily move one over the edge. But, then if the Hep C is eliminated, I would think minor ascites and minimal HE might fade away with time as the liver, hopefully, works to heal itself.

Working with seriously ill Hep C patients is such an art and act of balance, that I think tolerating minimal symptoms might be advisable. But yes, it takes an excellent and very experienced specialist to find the middle ground. I have the best in the state so we shall see.
Blank
Avatar_f_tn
Ascites is definately not a side effect of this treatment.

You need to let your Dr know ASAP as this can complicate your already existing Cirrhosis.  I know that stopping treatment is not what you've bargained for but if your slipping into decompensation, an adjustment may
have to to made.  These drugs are so new that we have no history to fall
back on as it relates to future issues.

Hopefully it may be a repercussion of excessive fluid intake, but only your
Dr can determine that.  Please err on the side of caution and do get to the
bottom of this situation.

Please keep us posted on how your doing.
Take care
.....Kim
Blank
Avatar_m_tn
I had rather serious ascites about 2 weeks after I finished the 12 week regimen of ribavarin, solvaldi and olysio.  I have cirrhosis.  Had to have a paracentesis treatment and lost 14 lbs after this procedures; lost 29 lbs within a week.  It cleared up my edema also.  
Idk if this is a frequent post medication issue for others.  
Blank
Avatar_m_tn
I had rather serious ascites about 2 weeks after I finished the 12 week regimen of ribavarin, solvaldi and olysio.  I have cirrhosis.  Had to have a paracentesis treatment and lost 14 lbs after this procedures; lost 29 lbs within a week.  It cleared up my edema also.  
Idk if this is a frequent post medication issue for others.  
Blank
Avatar_n_tn
I went into tx of S/O with ascites. Treatment of moderate ascites is sodium restriction and diruectics.
"Approximately 75% of patients presenting with ascites in Western Europe or the USA have cirrhosis as the underlying cause." Treating the HCV should resolve the portal hypertension which is the cause of the fluid buildup. "Ascites is the most common complication of cirrhosis, and
Blank
Avatar_n_tn
Well that was weird...not all of my post showed up. :(

"Ascites is the most common complication of cirrhosis, and
Blank
Avatar_n_tn
Maybe 3rd time is the charm....the quote goes on to say that ascites occurs when portal hypertension is developed.
My portal hypertension resolved..along with the ascites...EOT. However shortly after EOT 12 I've experienced 'bloating'. I'm curious to know how this sorts out for you...please let us know. :)
Blank
Avatar_f_tn
The Xifaxin is for hepatic encephalopathy. I have cirrhosis and did not have this side effect, but it is contraindicated to take Xifaxin with the treatment. I had to stop it. I am telling you do not take one pill. Call the pharmacist and they will tell you.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
317787_tn?1373214989
Blank
Dee1956
DC
179856_tn?1333550962
Blank
nygirl7
Planet Earth, CT
Avatar_f_tn
Blank
susan400
FL
Avatar_f_tn
Blank
patra_
DeLand, FL
Avatar_m_tn
Blank
can-do-man
IN